Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Applied hair removal to genital area. Have burning in labia and clitoris. Applied neosprine and vaseline. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions

I did a silly thing ans applied XXXXXXX hair removal to by genital area...caused a burn to the labia and clitoris. I have since cleaned it with saline solution (antibacterial) and applied neosporine and vaseline. It burns when I pee and am concerned about how long this will take to heal and if I can take anything for the burn when peeing. Also, should I apply iodine to the burned area to help dry out?

Could you pls advice?
Posted Wed, 18 Sep 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 2 hours later
Brief Answer:
You have developed an irritant reaction.

Detailed Answer:
Thanks for writing to us.
Due to use of a hair removal cream over genital area which is quite sensitive, you have developed irritant dermatitis.
Now to treat the same, please apply a mild steroid cream like hydrocortisone cream or fluticasone cream twice in a day. This would heal the area and resolve burning sensation too. With in few days the area would heal completely

Apart from this , avoid application of soap, iodine, Vaseline , neosporine etc as it may irritate the area further.

Hope this answered your query.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor